Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 168, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 2, 2002, 6:17 PM CDT for Clay County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2002, 6:17 PM CDT (23:17 UTC)
- Expired
- Jul 2, 2002, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Clay County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WUUS54 KOHX 022317 SVRBNA TNC027-030000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 613 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN TENNESSEE * UNTIL 700 PM CDT * AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES EAST OF CELINA...OR 13 MILES NORTH OF LIVINGSTON...MOVING SOUTHWEST AT 10 MPH. * CELINA IS IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ END/JAO LAT...LON 3668 8527 3660 8553 3651 8572 3641 8550
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:15 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 2, 3:15 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 315 PM CDT TUE JUL 2 2002 SCATTERED THUNDERSTORMS DEVELOPED OVER PARTS OF MIDDLE TENNESSEE THIS AFTERNOON, AND RADAR INDICATED THAT A FEW BECAME SEVERE. OUTSIDE OF THUNDERSTORM AREAS, WEATHER REMAINED HOT AND HUMID, WITH TEMPERATURES MAINLY IN THE LOWER AND MIDDLE 90S. LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVERAL DAYS AND, ACTUALLY, FOR THE NEXT WEEK AS WELL. EXTENDED MODELS TRY AND ALTER OUR WEATHER PATTERN EARLY NEXT WEEK, WITH A TROF DIGGING OVER THE EASTERN U.S. AND A COLD FRONT DROPPING THROUGH TENNESSEE. HOWEVER, WITH A MONSTER RIDGE STILL PARKED OVER OUR AREA THROUGH LATE THIS WEEK, AM HESITANT TO GO FOR A BIG PATTERN CHANGE LATE IN THE PERIOD. THUS, WILL KEEP PERSISTENCE RUNNING THROUGH NEXT TUESDAY. BNA BB 072/094 072/094 072 19332 CSV BB 066/087 066/088 066 19332 .BNA...NONE. 19
In the hours before
Local storm report, Jul 2, 3:41 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
341 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0331 PM WOODBURY TN WIND DAMAGE
07/02/02 CANNON SPOTTER REPORTED NUMEROUS
TREES WERE DOWN. THERE WAS
SOME ROOF DAMAGE TO HOMES
AND DAMAGE TO A CHURCH JUST
WEST OF WOODBURY.
JAOLocal storm report, Jul 2, 3:41 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT. . . .CORRECTED FOR TIME OF REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
341 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM WOODBURY TN WIND DAMAGE
07/02/02 CANNON SPOTTER REPORTED NUMEROUS
TREES WERE DOWN. THERE WAS
SOME ROOF DAMAGE TO HOMES
AND DAMAGE TO A CHURCH JUST
WEST OF WOODBURY.
JAOLocal storm report, Jul 2, 4:33 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
433 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM GLADEVILLE TN WIND DAMAGE
07/02/02 WILSON EMA REPORTED TREES AND
POWER LINES WERE DOWN.
0430 PM 9.3 SW LEBANON TN 1.50 INCH HAIL
07/02/02 WILSON EMA REPORTED WALNUT SIZE
HAIL AT CEDARS OF LEBANON
STATE PARK.
JAOLocal storm report, Jul 2, 4:55 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
455 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0422 PM MCBURG TN .75 INCH HAIL
07/02/02 LINCOLN SHERIFFS OFFICE REPORTED
DIME SIZE HAIL.
0430 PM COUNTYWIDE TN 58 MPH TSTM WIND GUST
07/02/02 LINCOLN SHERIFFS OFFICE REPORTED
TREES WERE DOWN AROUND THE
COUNTY.
JAOLocal storm report, Jul 2, 5:21 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
521 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM PULASKI TN 58 MPH TSTM WIND GUST
07/02/02 GILES 911 CENTER REPORTED
SEVERAL TREES AND POWER
LINES WERE DOWN IN THE
CITY.
0310 PM 5 E ORLINDA TN 58 MPH TSTM WIND GUST
07/02/02 ROBERTSON NWS EMPLOYEE REPORTED TREE
WAS BLOWN DOWN 2 MILES WEST
OF I-65 ON HWY 52.
0315 PM 4.3 WSW PORTLAND TN 58 MPH TSTM WIND GUST
07/02/02 SUMNER NWS EMPLOYEE REPORTED A
TREE WAS DOWN ON SPRING
VALLEY DRIVE.
JAOLocal storm report, Jul 2, 6:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
521 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM PULASKI TN 58 MPH TSTM WIND GUST
07/02/02 GILES 911 CENTER REPORTED
SEVERAL TREES AND POWER
LINES WERE DOWN IN THE
CITY.
0310 PM 5 E ORLINDA TN 58 MPH TSTM WIND GUST
07/02/02 ROBERTSON NWS EMPLOYEE REPORTED TREE
WAS BLOWN DOWN 2 MILES WEST
OF I-65 ON HWY 52.
0315 PM 4.3 WSW PORTLAND TN 58 MPH TSTM WIND GUST
07/02/02 SUMNER NWS EMPLOYEE REPORTED A
TREE WAS DOWN ON SPRING
VALLEY DRIVE.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:43 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 32 min |
| Jul 1, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
| Jul 2, 12:29 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 46 min |
| Jul 2, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jul 2, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
| Jul 2, 1:21 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 39 min |
| Jul 2, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 47 min |
| Jul 2, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 47 min |
| Jul 2, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 47 min |
| Jul 2, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Jul 2, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 31 min |
| Jul 2, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | White | 42 min |
| Jul 2, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Jul 2, 3:33 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 42 min |
| Jul 2, 3:57 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 43 min |
| Jul 2, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 41 min |
| Jul 2, 4:33 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 42 min |
| Jul 2, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 35 min |
| Jul 2, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Jul 2, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 49 min |
| Jul 2, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.